Funnel Cloud, Brazoria
- When
- July 24, 10:05 AM CST to 10:08 AM CST
- Where
- Brazoria County, 3.32 mi WSW of Peterson Lndg
- Reported by
- Emergency Manager
- Coordinates
- 29.230, -95.280
A funnel cloud was sighted to the east of Danbury.
A coastal tropical air mass was the prime setting for the morning development of short-lived funnel clouds.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS HGX wrote it up.
A coastal tropical air mass was the prime setting for the morning development of short-lived funnel clouds.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Houston/Galveston, TX wrote its last area forecast discussion before the first event at Jul 24, 9:40 AM CST, 25 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX 1040 AM CDT THU JUL 24 2014 .UPDATE... SLOW-MOVING SHOWERS AND LIGHT RAIN AFFECTING THE WESTERN FORECAST AREA THIS MORNING...PUTTING DOWN BETWEEN 1.5 TO 2.5 INCHES LOCALLY OVER PARTS OF COLORADO...AUSTIN AND WALLER COUNTIES. ALTHOUGH THERE WILL BE ISOLATED INLAND THUNDER...THE MAJORITY OF THE STORM CLUSTERS ARE OFFSHORE...LOCATED APPROXIMATELY 20 NM AND BEYOND OFF GALVESTON ISLAND. THE NOTED UPPER HEIGHT WEAKNESS CURRENT LAYING OVER THE WESTERN GULF COAST...WITH THE 5H RIDGE CENTERED OVER NEW MEXICO...WILL BE THE PATTERN OVER THE NEXT 24 TO 48 HOURS. AMPLE COLUMN MOISTURE AND UNSTABLE PROFILES SUGGEST THAT CHANCE POPS WILL LINGER ON THROUGH THE DAY...POSSIBLE RETURN AGAIN FRIDAY. NO DISCERNIBLE SHORTWAVE DISTURBANCE ROUNDING THE EASTERN PERIPHERY OF THE UPPER RIDGE...NOR ANY NEAR TERM FORESEEABLE UPSTREAM OUTFLOW BOUNDARY AS A TRIGGER (AS WAS CASE THIS MORNING)...WILL KEEP OVERNIGHT INTO EARLY FRIDAY RAIN CHANCES ON THE SLIGHT SIDE. EARLY DAY SUN UP NORTH MAY COUNTER RECENTLY WETTENED GROUND IN PRODUCING MAXIMUM TEMPERATURES IN THE MEAN MIDDLE 90S. 31 && .PREV DISCUSSION... /ISSUED 632 AM CDT THU JUL 24 2014/ DISCUSSION... 12Z TAF DISCUSSION IN AVIATION SECTION. AVIATION... SQUALL LINE THAT PUSHED INTO THE AREA LATE LAST NIGHT HAS SHED A STRONG OUTFLOW BOUNDARY THAT INITIATED CONVECTION ALONG IT OVER THE HOUSTON AREA. THOSE STORMS HAVE SINCE PUSHED INTO THE GULF AND THE OUTFLOW NOW STRETCHES FROM W OF KCLL TO WEST OF KBYY. THIS HAS ALLOWED FOR TEMPS TO DROP INTO THE LOW 70S AND DEWPOINTS IN THE UPPER 60S MAINLY NORTH OF KIAH. THINK OUTFLOW WILL STABILIZE ATMOSPHERE FOR AWHILE UNTIL DAY TIME HEATING ALLOWS FOR RECOVERY. WITH DEWPOINTS IN THE LOW 70S ALONG THE COAST AND SEA BREEZE POSSIBLY DEVELOPING...COULD SEE ISO STORMS BY LATE AFTERNOON. DO NOT THINK COVERAGE WARRANTS VCTS IN TAFS BUT WILL KEEP IN KIAH/KHOU/SGR TAFS AS THESE WILL BE AREAS MOST LIKELY TO HAVE TSRA IN THE AREA. THIS WILL ALSO DEPEND ON UPPER LEVELS OF ATMOSPHERE BECOMING FOR FAVORABLE FOR CONVECTION WITH ANY VORT MAXES ROTATING THROUGH THE FLOW. CIGS SHOULD STAY VFR AND EXPECT LIGHT WINDS AGAIN OVERNIGHT. MAY NEED TO CONSIDER LOWER VSBY TOMORROW MORNING BUT NOT CONFIDENT ENOUGH TO PUT IN TAFS. 39 && PREV DISCUSSION... /ISSUED 402 AM CDT THU JUL 24 2014/ DISCUSSION... THE UPPER LOW THAT WAS OVER THE LOUISIANA COAST YESTERDAY HAS SHEARED OUT EARLY THIS MORNING...WITH THE LEFTOVER TROUGH STRETCHING FROM EASTERN LOUISIANA TO THE MID TEXAS COAST. A GENERAL NORTHERLY FLOW WAS IN PLACE ALOFT DUE TO THE WEAKENING TROUGH AND AN UPPER HIGH CENTERED OVER WESTERN CO AND NM. THE MODELS GENERALLY BUILD THE HIGH PRESSURE RIDGE OVER EASTERN TEXAS AND NORTHERN LOUISIANA FRIDAY THROUGH SUNDAY...THEN THEN OVER SE TX ON MONDAY AS AN UPPER TROUGH BEGINS TO DIG SOUTHWARD FROM THE GREAT LAKES. AS THIS TROUGH PUSHES INTO THE LOWER MISSISSIPPI VALLEY DURING THE MID WEEK PERIOD...THE HIGH WILL PUSH WESTWARD INTO THE DESERT SOUTHWEST AND RETURN A NORTHWESTERLY FLOW OVERHEAD THE FORECAST AREA. THE MAIN PROBLEM FOR TODAY CONCERNS THUNDERSTORM CHANCES. THE SHORT TERM AND HIGH RESOLUTION MODELS AGREE WITH THE BEST RAIN CHANCES OVER THE SOUTHERN HALF OF THE FORECAST AREA. STORM MOTION WILL AGAIN BE GENERALLY FROM THE NORTHEAST TO SOUTHWEST...WHILE MODEL FORECAST SOUNDINGS ALSO INDICATE THE POTENTIAL FOR GUSTY WINDS AND HEAVY DOWNPOURS IN THE STRONGER STORMS. OF NOTE...THE NAM BUFR FORECASTS PW/S FROM 1.8 IN THE NORTHWEST TO NEAR 2 INCHES TOWARD THE COAST...WHILE THE AFTERNOON SOUNDING FORECASTS AN INVERTED V PROFILE BELOW 850 MB AND DCAPE VALUES OF 700 TO 1100 J/KG. KEPT THE ISOLATED CHANCES FOR THUNDERSTORMS IN THE FORECAST FOR FRIDAY AS THE ECWMF IN PARTICULAR KEEPS THE WEAKNESS ALOFT OVERHEAD AND THE GFS ENSEMBLE FORECASTS SLIGHT CHANCES FOR RAIN. HOWEVER...THE MAIN FORECAST CHALLENGE FOR FRIDAY THROUGH MONDAY WILL BE DAYTIME HIGH TEMPERATURES. EVEN THOUGH THE RIDGE WILL BUILD OVERHEAD...THE GUIDANCE HAS BACKED OFF A BIT ON THE VERY WARM TEMPERATURES. GIVEN THE OVERALL SOIL MOISTURE CONTENT... SLIGHTLY COOLER THAN EXPECTED HIGHS ARE LIKELY. HOWEVER...STILL EXPECT HIGHS OF 96 TO 98 ACROSS THE CENTRAL AND WESTERN COUNTIES. THE HEAT INDEX WILL ALSO BE WARMEST OVER THE FRIDAY THROUGH MONDAY...WITH VALUES RANGING FROM 102 TO 106 EACH AFTERNOON. WITH THE UPPER TROUGH DIGGING SOUTHWARD INTO THE LOWER MISSISSIPPI VALLEY ON TUESDAY AND WEDNESDAY...BOTH THE GFS AND ECMWF PUSH A SUMMERTIME COLD FRONT SOUTHWARD INTO EAST AND SOUTHEAST TEXAS. THERE IS STILL SOME UNCERTAINTY ON HOW FAR SOUTH THE FRONT WILL BE...BUT FOR NOW IT LOOKS LIKE BOTH DAYS WILL PROBABLY SEE A RETURN OF THUNDERSTORM CHANCES AND SLIGHTLY COOLER DAYTIME TEMPERATURES. 40 && MARINE... DO NOT EXPECT MUCH CHANGE IN THE FORECAST FOR THE UPPER TX COAST. GENERALLY EXPECT SOUTH TO SOUTHWEST WINDS THROUGH THE END OF THE WEEK AND INTO THE WEEKEND. WINDS MAY INCREASE TO MODERATE LEVELS OVER THE WEEKEND BUT THEN DECREASE EARLY NEXT WEEK AS A FRONTAL BOUNDARY APPROACHES EAST TX. LIGHT TO MODERATE WINDS WILL SUPPORT MAINLY LOW SEAS FOR THE NEXT SEVERAL DAYS. NO MARINE HAZARDS ARE EXPECTED AT THIS TIME. 39 && .PRELIMINARY POINT TEMPS/POPS... COLLEGE STATION (CLL) 97 75 98 76 98 / 30 20 10 10 10 HOUSTON (IAH) 96 76 96 76 96 / 50 20 20 10 10 GALVESTON (GLS) 91 79 91 80 91 / 40 10 20 10 10 && .HGX WATCHES/WARNINGS/ADVISORIES... TX...NONE. GM...NONE. &&
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX 408 AM CDT THU JUL 24 2014 TXZ163-164-176>179-195>200-210>214-226-227-235>238-251300- AUSTIN-BRAZORIA-BRAZOS-BURLESON-CHAMBERS-COLORADO-FORT BEND- GALVESTON-GRIMES-HARRIS-HOUSTON-JACKSON-LIBERTY-MADISON-MATAGORDA- MONTGOMERY-POLK-SAN JACINTO-TRINITY-WALKER-WALLER-WASHINGTON- WHARTON- 408 AM CDT THU JUL 24 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST TEXAS. .DAY ONE...TODAY AND TONIGHT THERE IS A SLIGHT CHANCE OF ISOLATED STRONG THUNDERSTORMS TODAY INTO EARLY THIS EVENING. HEAVY DOWNPOURS AND STRONG GUSTY WINDS ARE THE MAIN THREATS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY VERY WARM DAYTIME CONDITIONS ARE EXPECTED FRIDAY THROUGH MONDAY. THE ACTUAL HIGH TEMPERATURES WILL LIKELY REACH FROM 96 TO 98 INLAND OF THE COAST...WHILE MAXIMUM AFTERNOON HEAT INDEX VALUES ARE FORECASTED TO REACH BETWEEN 102 AND 106 EACH DAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.
The Houston radar (KHGX), 33 km away, was scanning. The volume nearest the first event began at 16:07 UTC.
2 funnel cloud. Local standard time, as filed.
A funnel cloud was sighted to the east of Danbury.
A funnel cloud was spotted just outside the town of Bonney.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Texas in 2014Every state in 2014This day in weather historyWarnings in Texas, July 2014
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 533061, 534322.